MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ3 HI OFF; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ3 HI OFF; HIP FEMORAL STEM/SLEEVE
Model Number 1570-12-090
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Muscular Rigidity (1968); Necrosis (1971); Pain (1994); Discomfort (2330); No Code Available (3191)
Date of Event 09/30/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to address poly wear, and the liner was not fixed in the cup.Update 31 jul 2017: litigation received.Litigation alleges discomfort, pain, stiffness, loss of motion, metal toxicity, implant loosening, metallosis, necrosis, and soft tissue damage.Added the head for metallosis and stem for elevated metal ions.Added the complainant information.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Update sep 27, 2017: pfs and medical records received.After review of medical records for the mdr reportability, in addition to what was previously reported, revision notes reported implant noise, a large amount of black staining material, and gross soft tissue laxity.This complaint was updated on oct 18, 2017.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate. .
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Ppf alleges constrained liner.Added lawyer, law firm and revision hospital.Added unknown hip implant due to previously alleged implant loosening.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6 patient code: no code available (3191) was used to capture metal poisoning.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT DUOFIX TAP SZ3 HI OFF
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582
MDR Report Key6824977
Report Number1818910-2017-23585
Device Sequence Number682460
Product Code LPH
UDI-Device Identifier10603295060147
UDI-Public10603295060147
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2013
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2017
Device Model Number1570-12-090
Device Catalogue Number157012090
Device Lot NumberB4KEJ1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer09/27/2017
04/25/2018
10/30/2018
05/20/2020
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date10/20/2017
05/07/2018
11/06/2018
05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight91